I have suffered from cystic acne for years. About 15 years ago, I found that steroid injections were the answer. However, I am now left with huge pitted scars from the cysts themselves and the injections. Is there anything that can get rid or or significantly reduce the appearance of the scars?
Improving Appearance of Pitted Scars from Acne and Steroid Injections?
Doctor Answers (1)
Although laser resurfacing is often an excellent answer for most acne scars and can have the best cosmetic outcome, it sounds like your issue is likely secondary to steroid atrophy. This is a common side effect of injections of cysts or acne lesions with steroids. These areas are often best treated by plumping or restoring volume with a soft tissue filler, of which there many great choices on the market and your dermatologist can best assist you with this plan
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.